Alert archive / Indiana / River Flood Warnings in 2009

River Flood Warning 102, NWS Indianapolis, IN

April 30, 2009Parke County, Vermillion County, Vigo County, Indiana

NWS Indianapolis, IN issued this river flood warning at Apr 30, 2009, 11:35 AM EDT for Parke County, Vermillion County, Vigo County, Indiana. It took effect at May 1, 2009, 8:45 PM EDT. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Apr 30, 2009, 11:35 AM EDT (15:35 UTC)
In effect from
May 1, 2009, 8:45 PM EDT
Expired
May 6, 2009, 10:36 AM EDT
In force
5 days
Issued by
NWS Indianapolis, IN
Flood severity
Minor

Counties Parke County, IN, Vermillion County, IN, Vigo County, IN

The radar

The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 15:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wabash River at Clinton (CLNI3).

Action stage
14 ft
Minor stage
18 ft
Moderate stage
24 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Apr 30, 7:00 AM EDT, 4 hours 35 minutes earlier.

Area forecast discussion, Apr 30, 7:00 AM EDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
700 AM EDT THU APR 30 2009

.AVIATION...DISCUSSION FOR 12Z TAFS.

APPROACHING DISTURBANCE AND ASSOCIATED SFC LOW AND PRECIP SHIELD
WILL RESULT IN WIDESPREAD MVFR VIS/CIG CONDS WITH PERIODS OF IFR VIS
CONDS IN -SHRA OR -TSRA THROUGH 16Z. AS THE SFC LOW TRACKS JUST
NORTH OF THE CWA BY MIDDAY LOOK FOR SFC WINDS TO VEER TO THE SSW AND
INCREASE WITH GUSTS AOA 20KTS EXPECTED AFTER 18Z. WE COULD SEE A
DECREASE IN THE PRECIP COVERAGE AFTER 18Z AS THE FIRST WAVE DEPARTS
HOWEVER A SECOND WAVE WILL APPROACH BY 00Z WITH ADDITIONAL PRECIP
POSSIBLE ACROSS THE AREA THEREAFTER.

&&

.PREV DISCUSSION...FORECAST FOCUS WILL BE ON PRECIP TODAY.

A WEAK WMFNT WAS JUST SOUTH OF I-70 WITH SCT SHOWERS OVER THE SE
CWA.  A SFC LOW OVR MO WILL MOVE NE INTO NORTHERN INDIANA LATER
TODAY.

TODAY...THE AFOREMENTIONED LOW AND SHWV WILL PUSH THE WMFNT INTO THE
NORTHERN PART OF THE STATE LATER TODAY.  SHOWERS AND THUNDERSTORMS
WILL DEVELOP LATER THIS MORNING IN THE 12Z-18Z TIME FRAME.  SEVERE
PARAMATERS 0-6K SHEAR AROUND 35KTS WITH CAPE AROUND 500 J/KG OR
LESS.  WITH CLOUDY SKIES EXPECTED INSTABILITY WILL BE LIMITED FOR
SIGNIFICANT ORGANIZED CONVECTION.  WITH H85 JET INCREASING TO
45-50KTS LATER THIS MORNING AND BUFKIT SHOWING SOME MIXING LATER
THIS AFTERNOON WILL INCREASE GUSTS TO AROUND 35 MPH.  WAA THROUGH
THE DAY WILL HELP PUSH TEMPS INTO THE MID 70S.  AS THE SFC LOW MOVES
INTO NORTHERN INDIANA CONVECTION WILL DECREASE FROM WEST TO EAST AND
HAVE TAPERED POPS OFF.  WITH PWATS INCREASING TO 1 TO 1.5 HAVE ADDED
HEAVY RAIN TO THE GRIDS.

TONIGHT...SECOND SHWV WILL PASS THROUGH CENTRAL INDIANA LATER
TONIGHT AHEAD OF A COLD FRONT.  MOISTURE STILL ON THE INCREASE
TONIGHT SO HEAVY RAIN WILL AGAIN BE POSSIBLE.  STORM TOTAL PRECIP
COULD REACH AROUND AN INCH BUT THAT WILL DEPEND ON WHERE THE
AFTERNOON CONVECTION SETS UP.

FRIDAY...WITH THE SLOW MOVING COLD FRONT STILL LINGERING/STALLING
ON FRIDAY HAVE KEPT LIKELY POPS IN THE MORNING THEN TAPERING OFF TO
CHANCE FROM NW TO SE IN THE AFTERNOON.  BY EVENING...THE GFS BRINGS
A STRONG WAVE THROUGH BUT A COMPARISON OF STABLE/CONV PRECIP SHOWS
THIS MAY BE A FEEDBACK ISSUE AND HAVE DISCOUNTED THE HIGH QPF.
LEANING TOWARDS THE NAM RESULTS IN LIKELY POPS THROUGH THE NIGHT IN
THE SOUTHERN 1/3 OF THE CWA.

SATURDAY...STILL LOOKS LIKE MOST OF CENTRAL INDIANA WILL BE DRY AND
SLIGHTLY BELOW NORMAL FOR SATURDAY.  CLOSED H5 LOW OVER ERN CANADA
WILL KEEP MOST PRECIP TO THE FAR NORTH OR SOUTH.

SUNDAY/MONDAY...YET ANOTHER SYSTEM WILL BEGIN ITS TREK TOWARD
INDIANA ON SUNDAY WITH AN H5 LOW MOVING OUT OF SOCAL.  STILL SOME
UNCERTAINTY WITH TIMING/STRENGTH OF THIS SYSTEM SO WILL CONTINUE TO
CONFINE POPS TO THE SOUTHERN 1/3 OF THE CWA DURING THE DAY.  AS THE
H5 LOW AND ASSOCIATED SFC SYSTEM GET CLOSER PRECIP WILL SPREAD
ACROSS MOST OF CENTRAL INDIANA ON SUNDAY NIGHT.  BY MONDAY THE
GFS/ECMWF ARE NOT IN GREAT AGREEMENT WITH THE PLACEMENT AND STRENGTH
OF THIS SYSTEM SO WILL CONTINUE WITH LOW POPS.  TEMPS ON SUNDAY/MON
WILL BE AT OR SLIGHTLY BELOW NORMAL.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...SALLY
AVIATION...CO
Hazardous weather outlook, Apr 30, 3:58 AM EDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
358 AM EDT THU APR 30 2009

INZ021-028>031-035>049-051>057-062>065-069>072-010800-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
358 AM EDT THU APR 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. THERE IS A SLIGHT
RISK FOR SEVERE STORMS WITH STRONG WIND...HAIL...HEAVY RAIN AND
FREQUENT LIGHTNING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED ON FRIDAY. THERE IS A
SLIGHT RISK FOR SEVERE STORMS AGAIN ON FRIDAY WITH STRONG
WIND...HAIL...HEAVY RAIN AND FREQUENT LIGHTNING THE MAIN THREATS.

THE THREAT FOR MINOR FLOODING ALONG AREA RIVERS WILL INCREASE
AGAIN INTO THE WEEKEND DUE TO THE EXPECTED RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060-061-067-068-010800-
SULLIVAN-GREENE-KNOX-DAVIESS-
358 AM EDT THU APR 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. THERE IS A SLIGHT
RISK FOR SEVERE STORMS WITH STRONG WIND...HAIL...HEAVY RAIN AND
FREQUENT LIGHTNING THE MAIN THREATS.

LOWLAND FLOODING CONTINUES ALONG THE LOWER WABASH AND LOWER WHITE
RIVERS.  SEE THE LATEST HYDROLOGIC STATEMENT FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED ON FRIDAY. THERE IS A
SLIGHT RISK FOR SEVERE STORMS AGAIN ON FRIDAY WITH STRONG
WIND...HAIL...HEAVY RAIN AND FREQUENT LIGHTNING THE MAIN THREATS.

LOWLAND FLOODING CONTINUES ALONG THE LOWER WABASH AND LOWER WHITE
RIVERS. SEE THE LATEST HYDROLOGIC STATEMENT FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE ON THURSDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

SALLY

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 11:35 AM EDTRiver Flood WarningINDFountain, Parke, Vermillion, Warren6 days
Apr 30, 11:35 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo12 days
Apr 30, 11:35 AM EDTRiver Flood WarningINDSullivan, Vigo12 days
Apr 30, 11:35 AM EDTRiver Flood WarningINDGibson, Knox, Posey30 days
Apr 30, 11:35 AM EDTRiver Flood WarningINDJackson, Lawrence, Washington5 days
Apr 30, 11:35 AM EDTRiver Flood WarningINDHamilton, Madison10 hr
Apr 30, 11:35 AM EDTRiver Flood WarningINDHamilton, Marion10 hr
Apr 30, 11:35 AM EDTRiver Flood WarningINDMarion, Morgan10 hr
Apr 30, 11:35 AM EDTRiver Flood WarningINDMarion, Morgan10 hr
Apr 30, 11:35 AM EDTRiver Flood WarningINDMorgan, Owen10 hr
Apr 30, 11:35 AM EDTRiver Flood WarningINDGreene, Owen5 days
Apr 30, 11:35 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike25 days
Apr 30, 11:35 AM EDTRiver Flood WarningINDGibson, Knox26 days
Apr 30, 11:35 AM EDTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren5 days

Nearby

River Flood Warnings in Indiana, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.